Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Can HRT cause cardiovascular diseases?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1771 Questions
Question
I stopped takin HRT and now ak going to srart taking the pills again. Although the ingedients recent
are what my body requires my doctor tells me I have a 20 to 30% risk of having a heart attack by taking these pills. Is this true

I HAVE NO HEART ISSUES.

 
 
Answered by Dr. Mirjeta Guni 33 minutes later
Brief Answer:
About HRT:

Detailed Answer:
Hello,
I have gone carefully through your concern!
Yes, HRT (mainly estrogen component) has an increased risk for cardiovascular events, especially after 60-ies.
We can not say exactly what is the risk with percentage because it depends on other risk factors that may be present (high lipids profile, diabetes, smoking, family predisposition for cardiovascular events), but the risk is higher if you continue taking HRT at this age.
Hope i have answered your query.
Kind regards,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor